Alert archive / California / Gale Watches in 2012

Gale Watch 6, NWS San Francisco Bay Area, CA

June 13, 2012

NWS San Francisco Bay Area, CA issued this gale watch at Jun 13, 2012, 3:06 AM PDT. It took effect at Jun 14, 2012, 5:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 13, 2012, 3:06 AM PDT (10:06 UTC)
In effect from
Jun 14, 2012, 5:00 AM PDT
Expired
Jun 13, 2012, 9:27 AM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WHUS76 KMTR 131006
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
306 AM PDT WED JUN 13 2012

PZZ570-131815-
/O.EXT.KMTR.SC.Y.0079.000000T0000Z-120613T1800Z/
/O.NEW.KMTR.GL.W.0018.120613T1800Z-120614T1200Z/
/O.NEW.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
306 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT
THURSDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT
THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT INCREASING TO 25 TO 35 KT IN
  THE AFTERNOON THROUGH AT LEAST THURSDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERNATING THEIR PLANS.

&&

$$

PZZ540-131815-
/O.EXT.KMTR.SC.Y.0076.000000T0000Z-120613T1800Z/
/O.NEW.KMTR.GL.W.0018.120613T1800Z-120614T1200Z/
/O.NEW.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/
POINT ARENA TO POINT REYES TO 10 NM-
306 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT
THURSDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT
THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* WINDS: NORTHERLY WINDS 20 TO 30 KT. FREQUENT GUSTS TO 40 KT THIS
  AFTERNOON THROUGH AT LEAST THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERNATING THEIR PLANS.

&&

$$

PZZ530-131815-
/O.EXB.KMTR.SC.Y.0076.120613T2000Z-120614T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
306 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 35 KT
  THIS AFTERNOON AND EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-131815-
/O.EXB.KMTR.SC.Y.0076.120613T2000Z-120614T0400Z/
MONTEREY BAY-
306 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-131815-
/O.EXT.KMTR.SC.Y.0076.000000T0000Z-120614T1200Z/
/O.NEW.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/
POINT REYES TO PIGEON POINT TO 10 NM-
306 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT
THURSDAY. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT THROUGH AT LEAST THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERNATING THEIR PLANS.

&&

$$

PZZ575-131815-
/O.EXT.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
306 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT
THURSDAY. 

* WINDS: NORTHWEST WINDS 20 TO 30 KT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-131815-
/O.EXT.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
306 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT
THURSDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-131815-
/O.EXT.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
306 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT
THURSDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
908 
WHUS76 KMTR 131627
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
927 AM PDT WED JUN 13 2012

PZZ570-140030-
/O.CON.KMTR.SC.Y.0079.000000T0000Z-120613T1800Z/
/O.EXT.KMTR.GL.W.0018.120613T1800Z-120615T0400Z/
/O.CAN.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
927 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THURSDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING.

* WINDS AND WAVES: NORTHERLY WINDS BETWEEN 20 AND 30 KT WILL
  INCREASE TO 25 TO 35 KT LATER THIS AFTERNOON. THESE WINDS WILL
  GENERATE STEEP FRESH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-140030-
/O.CON.KMTR.SC.Y.0076.000000T0000Z-120613T1800Z/
/O.EXT.KMTR.GL.W.0018.120613T1800Z-120615T0400Z/
/O.CAN.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/
POINT ARENA TO POINT REYES TO 10 NM-
927 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PDT THURSDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING.

* WINDS AND WAVES: NORTHERLY WINDS BETWEEN 20 AND 30 KT WILL
  INCREASE TO 25 TO 35 KT LATER THIS AFTERNOON. THESE WINDS WILL
  GENERATE STEEP FRESH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-140030-
/O.EXT.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/
/O.NEW.KMTR.RB.Y.0032.120613T1800Z-120614T1000Z/
/O.CAN.KMTR.GL.A.0006.120614T1200Z-120615T0400Z/
POINT REYES TO PIGEON POINT TO 10 NM-
927 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...
...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 3 AM PDT
THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT
THURSDAY.

* WINDS: NORTHERLY WINDS BETWEEN 20 AND 30 KT WILL CONTINUE
  THROUGH AT LEAST THURSDAY.

* SEAS: COMBINED SEAS 8 TO 10 FEET AT A PERIOD OF 8 SECONDS.

* FIRST EBB: 1.0 KNOT AT 12:15 PM THIS AFTERNOON.

* SECOND EBB: 1.8 KNOTS AT 12:49 AM THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD
EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR.

&&

$$

PZZ575-140030-
/O.CON.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
927 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY.

* WINDS: NORTHWEST WINDS 20 TO 30 KT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-140030-
/O.CON.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
927 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY.

* WINDS: NORTHWEST WINDS 15 TO 25 KT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-140030-
/O.CON.KMTR.SC.Y.0076.000000T0000Z-120615T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
927 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY.

* WINDS: NORTHWEST WINDS 15 TO 25 KT THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-140030-
/O.CON.KMTR.SC.Y.0076.120613T2000Z-120614T0400Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
927 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO 35 KT 
  THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-140030-
/O.CON.KMTR.SC.Y.0076.120613T2000Z-120614T0400Z/
MONTEREY BAY-
927 AM PDT WED JUN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KT THIS 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale watch went out at Jun 12, 10:40 PM PDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 12, 10:40 PM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1040 PM PDT TUE JUN 12 2012

.DISCUSSION...AS OF 9:10 PM PDT TUESDAY...SFO-SAC AND SFO-WMC
ONSHORE GRADIENTS HAVE INCREASED SINCE YESTERDAY AND THE RESULTING
INLAND INFLUX OF MARINE AIR RESULTED IN WIDESPREAD COOLING TODAY.
HIGH TEMPERATURES TODAY AROUND SAN FRANCISCO BAY AND IN SOME
COASTAL VALLEYS WERE AS MUCH AS TEN DEGREES COOLER COMPARED TO
YESTERDAY. ALTHOUGH THE WEST-TO-EAST GRADIENTS HAVE TRENDED MORE
STRONGLY ONSHORE...THE NORTH-SOUTH GRADIENT FROM ACV-SFO HAS
REMAINED RELATIVELY STRONG...DRIVING NORTHERLY DOWNSLOPE WINDS IN
THE NORTH BAY VALLEYS TODAY. THE RESULT WAS A FEW DEGREES OF
WARMING TODAY IN SOME NORTH BAY VALLEY LOCATIONS.

THE ACV-SFO GRADIENT REMAINS STRONG THIS EVENING AT CLOSE TO 7 MB
...ENOUGH TO THUS FAR PREVENT LOW CLOUDS FROM ADVANCING MORE THAN
A FEW MILES INLAND. THE MODELS SHOW THE N-S GRADIENT RELAXING
ACROSS THE SOUTHERN TWO-THIRDS OF OUR AREA OVERNIGHT...WHICH WILL
ALLOW LOW CLOUDS AND PATCHY FOG TO DEVELOP LOCALLY INLAND AROUND
SF BAY AND PROBABLY WELL INLAND FROM MONTEREY BAY. BUT THE NORTH
BAY VALLEYS COULD REMAIN CLEAR THROUGH THE NIGHT IF ENOUGH N-S
GRADIENT PERSISTS ALONG THE NORTHERN CA COAST.

NOT A LOT OF CHANGE IS FORECAST IN THE SYNOPTIC PATTERN OVER THE
NEXT FEW DAYS. A WNW FLOW ALOFT WILL PERSIST AND A FEW WEAK
SHORTWAVES WILL RIPPLE ACROSS NORTHERN CA. ONLY MINOR FLUCTUATIONS
ARE FORECAST IN THE TEMPERATURE OF THE AIRMASS ALOFT THROUGH
THURSDAY AND THE SURFACE PATTERN ISN'T EXPECTED TO CHANGE MUCH.
HOWEVER...THE ONSHORE COMPONENT TO THE FLOW SHOULD REMAIN STRONG
ENOUGH TO RESULT IN SOME ADDITIONAL INLAND COOLING ON WEDNESDAY AS
MARINE AIR CONTINUES TO FILTER INLAND. THE MOST COOLING IS
ANTICIPATED IN THE SOUTHERN VALLEYS. TEMPERATURES AND NIGHTTIME
INLAND LOW CLOUD EXTENT WILL ALSO BE INFLUENCED BY THE DEPTH OF
THE MARINE LAYER WHICH HAS BEEN FLUCTUATING BETWEEN ABOUT 1000 AND
1500 FEET.

THE MODELS AGREE THAT THE UPPER LEVEL PATTERN WILL AMPLIFY NEAR
THE WEST COAST LATE IN THE WEEK. AN UPPER RIDGE WILL BUILD
OFFSHORE BETWEEN 130-140W. MEANWHILE...A WEAK SHORTWAVE TROUGH IS
FORECAST TO DROP SOUTH ALONG THE CA COAST ON THURSDAY NIGHT AND
EVENTUALLY FORM A CUTOFF LOW OFF THE NORTHERN BAJA COAST BY EARLY
IN THE WEEKEND. THIS PATTERN CHANGE WILL INITIALLY CAUSE
INCREASING NORTHERLY FLOW OVER OUR AREA ON FRIDAY AND THEN A BRIEF
MODERATE OFFSHORE WIND EVENT FRIDAY NIGHT INTO SATURDAY.
TEMPERATURES WILL BEGIN TO INCREASE ON FRIDAY...BUT SHOULD RISE
SHARPLY ON SATURDAY AS OFFSHORE FLOW COMBINES WITH SUBSIDENCE
WARMING UNDER THE UPPER RIDGE...WHICH WILL BY NOW HAVE EXTENDED
INLAND ACROSS NORTHERN CA. LITTLE OR NO COASTAL FOG/LOW CLOUDS ARE
EXPECTED ON SATURDAY. THERE ARE HINTS THAT THE WEEKEND WARM-UP
COULD END ABRUPTLY ON SUNDAY WITH A SOUTHERLY SURGE. IF
SO...TEMPERATURES WOULD COOL SIGNIFICANTLY NEAR THE COAST ON
SUNDAY.

&&

.AVIATION...AS OF 10:40 PM PDT TUESDAY...ACV-SFO GRADIENT IS STILL
7 MB. DATA FROM THE BODEGA BAY AND FORT ORD PROFILERS SHOW A
MARINE INVERSION SLOPING FROM ABOUT 400 FEET UP TO 1200 FEET DEEP
RESPECTIVELY.

VICINITY OF KSFO...WEST WINDS HAVE DIMINISHED SOMEWHAT IN THE LAST
HOUR. WILL LET THE AIRPORT WEATHER WARNING FOR WINDS EXPIRE. SFO-SAC
IS 4 MB WHICH IS STRONG ENOUGH TO PUSH STRATUS IN BUT THE ACV-SFO
GRADIENT AND MARGINALLY DEEP MARINE LAYER ARE PRECLUDING THIS FROM
HAPPENING SO FAR. DO ANTICIPATE SOME STRATUS DEVELOPMENT AT THE
AIRPORT OVERNIGHT FOLLOWED BY AN EARLY MIX OUT WED MORNING. VFR
FORECAST WEDNESDAY.

KSFO BRIDGE APPROACH...VFR CONTINUES BUT SOME STRATUS WILL REACH
THE APPROACH BY THE PRE-DAWN HOURS WEDNESDAY. CLOUDS SHOULD MIX
OUT FAIRLY QUICKLY WEDNESDAY MORNING. VFR FORECAST MID-LATE WED
MORNING AND IN THE AFTERNOON.

MONTEREY BAY AREA TERMINALS...IFR CEILINGS FORECAST TONIGHT. CLOUDS
SHOULD SCATTER OUT BY 18Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM

&&

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: CANEPA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:06 AM PDTGale WarningMTR66 hr
Jun 13, 9:27 AM PDTSmall Craft Advisory for Rough BarMTR18 hr

Nearby

Gale Watches in California, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.